# SDR VNAA0408007

- Difficulty date: August 15, 2004
- Submitted: September 2, 2004
- Operation: Air carrier
- Aircraft: N440JS
- Make and model: Dorner DO328100
- Aircraft serial: 3058
- Aircraft time: 22,764 hours, 20,334 cycles
- Engine: Pwa PW119B
- System (JASC): 2197 · Air Conditioning System Wiring
- Part: Relay
- Part number: 36HB
- Condition: Failed
- Location: Recirc Fan
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

IN FLIGHT, THE CREW REPORTED SMOKE IN THE CABIN AND DIVERTED TO TRI.  MAINTENANCE CONTROL DISPATCHED MECHANICS FROM PIT.  MAINTENANCE FOUND THAT THE RECIRC FAN WOULD NOT TURN OFF AND OVERHEATED CAUSING SMOKE DUE TO A FAILED 36HB RELAY.  THE RECIRC FAN WAS  MEL'D WITH 21-1-2  CODE-C.  THE MEL WAS CLEARED IN PIT WHEN MAINTENANCE REPLACED THE 36HB RELAY IN ACCORDANCE WITH DORNIER MAINTENANCE MANUAL 21-00-00.  OPERATIONAL CHECKS WERE PERFORMED AND THE AIRCRAFT WAS RELEASED FOR SERVICE.
